Alert archive / California / Wind Advisories in 2018

Wind Advisory 45, NWS Los Angeles, CA

June 6, 2018

NWS Los Angeles, CA issued this wind advisory at Jun 6, 2018, 5:54 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2018, 5:54 PM PDT (00:54 UTC)
Expired
Jun 7, 2018, 3:00 AM PDT
In force
9 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

419 
WWUS76 KLOX 070054
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
554 PM PDT Wed Jun 6 2018

CAZ039-052-071000-
/O.NEW.KLOX.WI.Y.0045.180607T0054Z-180607T1000Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
554 PM PDT Wed Jun 6 2018

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until 3 AM PDT Thursday. 

* WINDS AND TIMING...Northwest to north winds 15 to 30 mph with
  gusts between 35 and 50 mph will affect locations through and
  below passes and canyons, mainly from Gaviota westward.

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles. This includes Highways 101 from
  Goleta to Gaviota. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Kaplan
1 follow-up statement
035 
WWUS76 KLOX 071008
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
308 AM PDT Thu Jun 7 2018

CAZ039-052-071115-
/O.EXP.KLOX.WI.Y.0045.000000T0000Z-180607T1000Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
308 AM PDT Thu Jun 7 2018

...WIND ADVISORY HAS EXPIRED...

The winds have subsided. Local gusts to 35 mph will persist in the
Gaviota - Refugio area through dawn.

Advisory level gusts will likely return tonight.


$$

ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 6, 1:30 PM PDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jun 6, 1:30 PM PDT, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
130 PM PDT Wed Jun 6 2018

.SYNOPSIS...06/800 AM.

An upper level trough will weaken by Thursday as high pressure
builds to the west. The high pressure will continue to strengthen
this weekend, contributing to a decrease in night and morning low
clouds and fog. Warmer temperatures are expected through the
weekend as well as windy conditions by Saturday.

&&

.SHORT TERM (TDY-SAT)...06/111 PM.

Marine layer close to 3000' feet this morning will be coming down
slightly but still covering most of the coast and coastal valleys
with the exception of srn SB County which will be under the
influence of increasing northerly winds tonight. Not seeing any
wind yet as of 1pm but the clearing trend in the clouds gives an
indication that some gusty north winds will be showing up at the
usual spots by this evening.

A trough will linger along the west coast into the weekend, but
heights will be rising slowly as the trough weakens and high
pressure from the southeast tries (but mostly fails) to expand
westward. Onshore flow will be weakening going into the weekend
and more impactful the northerly flow will be increasing,
especially across srn SB County generating at least advisory level
Sundowner winds the next few nights. Looks like the strongest
period right now will be Saturday afternoon and evening but
advisory level winds possible as early as tonight though given the
lingering marine layer think that winds should mainly stay below
advisory levels and confined to the western areas.

With the increase in heights and decrease in onshore flow look for
temps to be heading upward, jumping back above normal by Friday
with highs in the mid 80s to lower 90s for the valleys and mid to
upper 70s for coastal areas. Marine layer coverage will be
shrinking each day and by Saturday mainly confined to srn LA
County and parts of the Central Coast.

.LONG TERM (SUN-WED)...06/127 PM.

Not too much change in the upper level pattern through the middle
of next week. A weak trough will remain along the west coast while
high pressure stays anchored over the Rockies and western Plain
states. At the surface after northerly gradients peak Saturday
night into early Sunday, likely requiring wind advisories for at
least srn SB County and the I5 Corridor, gradients are expected to
trend slightly onshore through the period and keep temps near to
maybe slightly above normal for coast/valleys. Marine layer may
become a little more widespread across the area than current
forecast indicates given the increasing onshore flow. Models do
show thicknesses increasing through Wednesday with a corresponding
increase in 950mb temps so far interior areas like the Antelope
Valley should see highs in the mid to upper 90s which is 5-10
degrees above normal.

&&

.AVIATION...06/1909Z.

At 1804z at KLAX... the inversion was around 2900 feet deep. The
top of the inversion was around 3700 feet with a temperature of
about 18 degrees Celsius.

Only moderate confidence in the 18z TAFs. Not quite sure when the
marine clouds will clear this afternoon and some beaches and TAF
sites near the immediate coast may not clear out at all today.
For tonight, the marine Clouds will again spread into all TAF
sites, except KSBA, where increasing north flow is expected to
keep the marine clouds at bay.

KLAX... Low to moderate confidence in the current TAF. MVFR
conditions returning by this evening. Otherwise VFR conditions
will prevail. No east winds greater than eight knots will occur
during the forecast period.

KBUR... Low to moderate confidence in the current TAF. IFR/MVFR
conditions returning by late this evening. There is a fifteen
percent chance of IFR conditions sometime during the 13z- 16z
period Thu.

&&

.MARINE...06/919 AM.

For the Outer Waters... Small Craft Advisory (SCA) level winds
and seas will continue across the outer waters through at least
early Saturday morning with local gale force gusts at times in
western sections. Gale Force winds may become widespread on
Saturday and Sunday.

For the Inner Waters north of Point Conception... SCA level winds
are likely from mid afternoon through the late evening hours each
day through at least Friday. SCA winds may extend beyond just
afternoon and evening hours on Saturday and Sunday.

For the Inner Waters south of Point Conception... conditions will
remain below SCA levels through Friday with local SCA level gusts
across western portions of the Santa Barbara Channel during afternoon
and evening hours. SCA conditions may develop on Saturday and
Sunday.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 9 PM PDT this evening
      for zone 645. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PDT Saturday for
      zones 670-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (SAT-WED).

Advisory level or stronger northwest winds are possible this
weekend along the SBA South Coast and I-5 corridor.

&&

PUBLIC...MW
AVIATION...Sweet
MARINE...Sweet
SYNOPSIS...Delerme

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 9:21 PM PDTGale WatchLOX53 hr
Jun 7, 3:25 AM PDTSmall Craft AdvisoryLOX47 hr
Jun 7, 2:13 PM PDTGale WarningLOX4 days
Jun 7, 2:51 PM PDTFire Weather WatchLOX24 hr

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.